anti depressants..

Discussion in 'Therapy and Medication' started by eih, Oct 12, 2006.

  1. eih

    eih Well-Known Member

    I know I've been makign alot of threads lately:unsure:

    .. my psyciatrist wants to put me on anti depressant drugs... I told her I didnt want to... she asked me to do research on them and change my mind

    so can some of you maybe help me understand the drugs better..

    so far I know... they really dont help too many people that take them, they can increase the risk and thoughts of suicide for ppl mainly my age...

    thats pretty much all I know.. can you all shed some light on this? cause I really dont want to take them
     
  2. Marshmallow

    Marshmallow Staff Alumni

    i think they would help you alot, iv been on mine a weekand its really helped, they take a few weeks to kick in tho.

    Depression is a chemical imbalance in the brain, the drug tries to recorrect that therefore making you feel better

    i googled anti depressants when i went to the doctor and found loads of stuff on it, try that out :smile:
     
  3. Marshmallow

    Marshmallow Staff Alumni

  4. TheBLA

    TheBLA Well-Known Member

    My doctor gave me a two week supply of Lexapro, I just took one dose yesterday night and even though everyone says the effect isn't overnight and takes quite a while to go to effect, I already feel a bit changed. I feel a bit numb, not happy or depressed. Maybe its just my mind acting this way and not the drug? :huh: :huh:
     
  5. eih

    eih Well-Known Member

    thx vicky :biggrin:

    nkrukato thats one of the reasons I dont want to take drugs... it may just be your mindset... but really thats my biggest fear.. for my art its good to be depressed sometime.. if that makes any sense.. and of course its good to feel happy... neway hope it works good 4 u in the end..
     
  6. beautifuloblivion

    beautifuloblivion Well-Known Member

    I've never been on anti-depressants, but my best friend took them for a long time, almost all through high school and into college. I don't think they helped her that much, so eventually she just quit taking them. She said that right after she stopped, it was really hard. But now that she's off of them, she's doing MUCH better. So I'm not telling you that they wouldn't help you, because they might...different people react differently. But if you're doing relatively okay without them, I would advise staying away from them, because there IS a chance they can make depression worse and increase suicidal thoughts. If you do decide to try them, though, I hope it works out for you.
     
  7. eih

    eih Well-Known Member

    :(... ugh... I dont want to increase these feeling of suicide... thats the last thing I need

    thx 4 the advise
     
  8. Marshmallow

    Marshmallow Staff Alumni

    hun if you did start taking them if you didn't feel they were working or increasing the depression or suicide thoughts you could tell your psychiatrist, some people here have been on anti depressants and they have made them more suicidle and they've told their psychiatrist, if the drugs are making you feel worse its because its not the right drug for your body and their maybe another drug for you that will help make you feel better.
     
  9. TheBLA

    TheBLA Well-Known Member

    I've just taken two doses of Lexapro and now my stomach is feeling a bit queasy and my shoulders feel weak, limp, empty, hard to describe.

    I am worried about the possible withdrawal symptoms of these types of drugs.

    And I don't have any confidence in these drugs helping me because my situation is so different from others that suffer from depression. :sad:
     
  10. iQuit

    iQuit Well-Known Member

    Last edited by a moderator: Oct 14, 2006
  11. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    I do too, there are possibilities of getting a little more depressed and some suicidal, but very low percentage, and if that happens stop taking and talk to your doctor. But there is a very very low rate of that. If it didn't help more than anything they would be taken off the shelf.


    I'd recamend trying something. Take care.



    :hug:

    ~Carolyn
     
  12. eih

    eih Well-Known Member

    :hug: thank u every1

    nkrukato hope it works out for you

    iQuit thanks for the warning..

    but.. I guess I've decided to try them out.. if things get worse then I'll just stop takeing them:unsure:
     
  13. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    Good! I am glad your gunna give it a go! :hug:






    :handinhan



    ~Carolyn.
     
  14. ilene

    ilene Member

    I think one of the few things keeping me going is my anti-depressants. I take Wellbutrin XR and Cymbalta. I felt the biggest improvement with Cymbalta, and it was fast. Within just a few days, where others take 2-3 weeks. Cymbalta is the newest one out there, and it supposedly has a lot fewer side effects. My doctor told me he prefers it to any other anti-depressant because it does have less side effects--It does inhibit your libido though. But other than that, I haven't had any problems with it. I would look it up. You can read the same information the doctor reads if you go to the web-site. A lot of it won't make any sense, but you will certainly be able to understand the side-effects section. I don't know, it's a balance. It's like--maybe it will help, I'll feel better and then I won't be suicidal... but I understand your fear--what if it doesn't help, but actually hurts me. It's a tough decision. Good luck. I hope you can make a good decision for yourself. Everyone is different, so we all have to decide for ourselves what is best. Hearts and Hugs-Ilene:biggrin:
     
  15. eih

    eih Well-Known Member

    thanks so much for the advise Ilene :smile:
     
  16. eih

    eih Well-Known Member

    ... it seems like I've been complaining/whining alot on here lately.. but.. I took my anti depressants for the first time last time.. and when I woke up.. my stomach hurt.. I was dizzy.. and the worst thing was I was very very shaky.. should I stop taking them.? the affects didnt last past like 12.. but still.. those arnt particually good signs..:blink:
     
  17. Marshmallow

    Marshmallow Staff Alumni

    If the anti-depressants are continue to make you feel like that you should get it check out ASAP, slight side affects are normal, but if any major side affects you should seriously get it checked out as soon as possible because the anti-depressants may not be right for your body.
     
  18. eih

    eih Well-Known Member

    k thx
     
  19. eih

    eih Well-Known Member

    ehh.. they make me feel.. really weird.. I loopy could describe it... I was laughing at sumthing for like a minuete.. and i dont even know why:huh: ... and besides that every morning I still wake up shaky... my parents said just to keep taking them..
     
  20. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    Side-effects can last upto a couple weeks, if they continue after a couple weeks call your doctor and tell them and see what they say to do. I wouldn't quit taking them and then end up having your doctor say a few days to a week later, well I could have just lowered the dose to get rid of the side effects.....:rolleyes: :eek:hmy: been there.....but type the drug name in the search space in this site and check out the side effects and it has a warning id you have these severe side effects quit taking it blah blah.....but I am almost possitive you don't have them..but it wouldn't hurt to now about the medicine you are taking. :hug: .....site.... www.rxlist.com



    Take Care and if you ever need to talk or have any questions or need advice I am here..or if ya need a friend I am always up for more friends. :hug: :hug:




    ~Always for you sweetie,
    Carolyn~